Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 33, NWS Austin/San Antonio, TX

May 18, 200610 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at May 18, 2006, 8:51 PM CDT for 10 counties in Texas. It took effect at May 19, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2006, 8:51 PM CDT (01:51 UTC)
In effect from
May 19, 2006, 12:00 PM CDT
Expired
May 19, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4556 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 190151
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT THU MAY 18 2006

...A RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON DUE TO LOW
HUMIDITIES AND 20 FOOT WINDS INCREASING TO AROUND 15 MPH...

.A VERY DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE
HUMIDITY VALUES DURING THE AFTERNOON FRIDAY.  ALTHOUGH 20-FOOT
WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE
LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE
15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE
HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT.  LOW LEVEL
MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER
MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING.
LOW HUMIDITY AND BREEZY CONDITIONS ARE EXPECTED SATURDAY
AFTERNOON.

TXZ183-184-202>204-217>220-228-191200-
/O.NEW.KEWX.FW.W.0033.060519T1700Z-060519T2300Z/
VAL VERDE-EDWARDS-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-
ATASCOSA-DIMMIT-
851 PM CDT THU MAY 18 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT
FRIDAY. 

VERY DRY WEATHER WILL CONTINUE FRIDAY. THIS WILL RESULT IN LOW
RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY...AS
AFTERNOON HIGHS RISE TO THE UPPER 90S TO NEAR 100.  ALTHOUGH
20- FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN
DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO
SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM
RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW
LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER
MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING.
LOW HUMIDITY AND BREEZY CONDITIONS ARE EXPECTED SATURDAY
AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
2 follow-up statements
000 
WWUS84 KEWX 190810
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 AM CDT FRI MAY 19 2006

...A RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON DUE TO LOW
HUMIDITIES AND 20 FOOT WINDS INCREASING TO AROUND 15 MPH...

.A VERY DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW
RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY.  ALTHOUGH
20-FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN
DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO
SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM
RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT.  LOW
LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER
MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING.
LOW HUMIDITY AND BREEZY CONDITIONS ARE EXPECTED SATURDAY
AFTERNOON.

TXZ183-184-202-203-217-218-228-192100-
/O.NEW.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/
/O.EXT.KEWX.FW.W.0033.060519T1700Z-060520T0000Z/
VAL VERDE-EDWARDS-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
310 AM CDT FRI MAY 19 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT
FROM NOON TODAY TO 7 PM CDT THIS EVENING. 

VERY DRY WEATHER WILL CONTINUE FRIDAY. THIS WILL RESULT IN LOW
RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY...AS
AFTERNOON HIGHS RISE TO THE UPPER 90S TO AROUND 100. ALTHOUGH 20-
FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING
THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY
ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE
HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL
MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER
MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING.
LOW HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY
AFTERNOON...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FROM SATURDAY
AFTERNOON INTO EARLY SATURDAY EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ204-219-220-192100-
/O.EXT.KEWX.FW.W.0033.060519T1700Z-060520T0000Z/
MEDINA-FRIO-ATASCOSA-
310 AM CDT FRI MAY 19 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

VERY DRY WEATHER WILL CONTINUE FRIDAY. THIS WILL RESULT IN LOW
RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY...AS
AFTERNOON HIGHS RISE TO AROUND 100. ALTHOUGH 20- FOOT WINDS WILL
BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING
HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE 15 MPH FROM
AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE HUMIDITY FRIDAY
WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL MOISTURE WILL
GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER MINIMUM RELATIVE
HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING. LOW HUMIDITIES AND
BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY AFTERNOON SO A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON INTO EARLY
SATURDAY EVENING.

RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185-192100-
/O.NEW.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/
REAL-
310 AM CDT FRI MAY 19 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
INTO EARLY SATURDAY EVENING.

AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20
FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS
WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE
DIFFICULT TO CONTROL.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 192043
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING CONTINUES FOR THE RIO GRANDE PLAINS AND
ADJACENT COUNTIES UNTIL 7 PM THIS EVENING...

...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY...

.A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW
RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY
EVENING...ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES
WILL SLOWLY RISE BY 7 PM AND WINDS WILL ALSO BEGIN TO FALL BELOW
15 MPH. RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON
AND EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS
HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE TO
15 TO 20 MPH.


TXZ183-184-202-203-217-218-228-200000-
/O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/
/O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/
/O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/
VAL VERDE-EDWARDS-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

LOWERING HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY
AFTERNOON...SO A RED FLAG WARNING HAS BEEN ISSUED FROM 2 PM UNTIL 8
PM SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185-200445-
/O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/
/O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/
REAL-
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20
FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS
WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE
DIFFICULT TO CONTROL.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ204-219-220-200000-
/O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/
MEDINA-FRIO-ATASCOSA-
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW
RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY EVENING...
ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES WILL SLOWLY RISE
BY 7 PM AND THE SOUTH WINDS WILL ALSO BEGIN TO FALL BELOW 15 MPH.

RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 6:40 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 18, 6:40 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT THU MAY 18 2006

.AVIATION...
ANOTHER VFR NIGHT. WK SFC HIGHS WL STREAM SOUTH THRU TEXAS KEEPING
WINDS VRBL TNGT. WNDS WL SHOW A DEFINITE SLY DIRECTION TMRW AS
THE THERMAL LOW OVR THE ROCKIES INCRS AND THE SFC HI CENTER DRIFTS
INTO THE CENTRAL GOMEX.

&&

.PREV DISCUSSION... (ISSUED 151 PM CDT THU MAY 18 2006)

DISCUSSION...
NOT A WHOLE LOT TO TALK ABOUT, AS AN UPPER LEVEL RIDGE WILL
CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS SOUTH CENTRAL
TEXAS THROUGH THE NEXT WEEK. THE NEXT FEW DAYS WILL BE RELATIVELY
CLOUD-FREE WITH AFTERNOON TEMPS 5-10 DEGREES ABOVE SEASONAL
NORMALS. A VERY SLIGHT COOLING TREND WILL ESTABLISH BY LATE
WEEKEND AS GULF MOISTURE RETURNS, ALLOWING FOR GREATER CLOUD
COVERAGE. THE RETURN OF MOISTURE IN THE LOWER LEVELS WILL BE
ENOUGH TO LIMIT DAYTIME HIGHS TO AROUND 5 DEGREES ABOVE NORMAL, BUT
WONT BE ENOUGH TO GENERATE ANY CHANCES FOR RAIN. BY THE END OF
NEXT WEEK, THE RIDGE ALOFT COULD WEAKEN AND ALLOW FOR SOME SEA-
BREEZE ACTIVITY ACROSS THE COASTAL PLAINS...BUT AT THIS POINT, THAT
LOOKS TO BE A SLIM CHANCE. MODELS ARE IN GOOD AGREEMENT WITH THE
RIDGE STAYING PUT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT 7
DAYS, SO WENT WITH...OR VERY CLOSE TO...GFS GUIDANCE THROUGH THIS
TIME FRAME.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, May 18, 5:49 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT THU MAY 18 2006

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT THU MAY 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:10 AM CDTFire Weather WatchEWXDimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more13 hr
May 19, 3:43 PM CDTRed Flag WarningEWXDimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more28 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.